MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D728260RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The biosense webster inc.Product analysis lab received the device for evaluation on 4/15/2019.Initial visual analysis observed no visual damage or anomalies.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a male patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a webster catheter and suffered cardiac tamponade requiring pericardiocentesis.During transseptal phase, prior to any mapping or ablation, the physician noticed pericardial effusion on intracardiac echo (ice).The patient was never hemodynamically compromised.The effusion was monitored on transthoracic echo (tee) and ice and seemed to be growing.Cardiac tamponade was confirmed and pericardiocentesis was performed to remove 275 cc of fluid from the pericardial space.The patient was reported to be in stable condition after pericardial drainage.Extended hospitalization was required as a result of the adverse event.Patient¿s outcome is fully recovered with no residual effects.Physician¿s opinion regarding the cause of the adverse event is that it occurred when attempting to place the bwi duo-decapolar catheter.Transseptal puncture was performed with a baylis transseptal needle.No error messages were observed on any bwi equipment during the procedure.No evidence of steam pop.The catheter irrigation was set at 8-15 ml/min and 2 ml/min during mapping.The force visualization features used included graph, dashboard, vector and visitag.The parameters for stability used with the visitag module were 3mm tags, 3mm stability, 3 seconds, 25% force for 3 seconds.The additional filter used with the visitag was respiration.The color options used prospectively was ablation index (surpoint).
 
Additional Manufacturer Narrative
On 4/25/2019, it was noticed that the concomitant product was inadvertently omitted from the initial 3500a report submitted to fda.Concomitant product: thermocool® smart touch® sf bi-directional navigation catheter (us catalog # d134805, lot # 30154984l).Manufacturer's ref # (b)(4).
 
Additional Manufacturer Narrative
It was reported that a male patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a webster catheter and suffered cardiac tamponade requiring pericardiocentesis.Device evaluation details: the device evaluation has been completed.The device was visually inspected and it was found in good conditions.An electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Then, a deflection test was performed and it was found within specifications, the catheter was deflecting correctly.A manufacture record evaluation (mre) cannot be reviewed due to the lot number being unavailable.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer¿s ref #(b)(4).

Brand Name
WEBSTER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8550152
Report Number2029046-2019-03031
Device Sequence Number400816
Product Code DRF
UDI-Device Identifier10846835004960
UDI-Public10846835004960
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K953663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD728260RT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer04/25/2019
06/26/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date04/25/2019
07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;